Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 10, 2013, 7:58 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 10, 2013, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:59 PM EDT | TSTM WND DMG | 4 Nw Jacksonboro, SC | ONE TREE REPORTED DOWN NEAR THE INTERSECTION OF PARKERS FERRY ROAD AND CHARLESTON HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS52 KCHS 102358
SVRCHS
SCC013-029-110045-
/O.NEW.KCHS.SV.W.0057.130610T2358Z-130611T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 845 PM EDT
* AT 758 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM ASHEPOO TO HILTON HEAD AIRPORT...MOVING EAST AT 40
MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LADYS ISLAND...PARRIS ISLAND...BENNETTS POINT...FRIPP ISLAND...
EDISTO BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3214 8085 3280 8056 3282 8040 3274 8045
3265 8039 3262 8043 3262 8039 3255 8042
3250 8036 3248 8038 3245 8036 3250 8043
3249 8048 3241 8046 3240 8042 3231 8043
3226 8065 3225 8063 3216 8071
TIME...MOT...LOC 2358Z 260DEG 33KT 3273 8049 3224 8070
$$3 follow-up statements
415
WWUS52 KCHS 110013
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT MON JUN 10 2013
SCC013-029-110045-
/O.CON.KCHS.SV.W.0057.000000T0000Z-130611T0045Z/
COLLETON SC-BEAUFORT SC-
813 PM EDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF COLLETON AND BEAUFORT COUNTIES...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF FENWICK TO LANDS END...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT AND FRIPP ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3247 8039 3250 8043 3250 8050 3248 8048
3241 8046 3240 8042 3234 8045 3231 8043
3232 8045 3228 8054 3226 8066 3227 8068
3272 8055 3274 8045 3265 8040 3262 8043
3260 8042 3262 8039 3255 8042 3250 8036
TIME...MOT...LOC 0014Z 260DEG 33KT 3275 8032 3226 8053
$$729
WWUS52 KCHS 110029
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT MON JUN 10 2013
SCC013-029-110045-
/O.CON.KCHS.SV.W.0057.000000T0000Z-130611T0045Z/
COLLETON SC-BEAUFORT SC-
829 PM EDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF COLLETON AND BEAUFORT COUNTIES...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES EAST OF BENNETTS POINT TO HUNTING ISLAND...MOVING EAST AT 40
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT AND FRIPP ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3247 8039 3250 8043 3250 8049 3241 8046
3240 8042 3234 8045 3232 8045 3232 8044
3231 8043 3232 8045 3228 8054 3250 8050
3250 8049 3262 8048 3262 8043 3260 8042
3262 8039 3255 8042 3250 8036
TIME...MOT...LOC 0029Z 260DEG 33KT 3254 8032 3236 8041
$$410
WWUS52 KCHS 110033
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT MON JUN 10 2013
SCC013-029-110043-
/O.CAN.KCHS.SV.W.0057.000000T0000Z-130611T0045Z/
COLLETON SC-BEAUFORT SC-
833 PM EDT MON JUN 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON AND
BEAUFORT COUNTIES HAS BEEN CANCELLED...
AT 833 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3247 8039 3250 8043 3250 8049 3241 8046
3240 8042 3234 8045 3232 8045 3232 8044
3231 8043 3232 8045 3228 8054 3250 8050
3250 8049 3262 8048 3262 8043 3260 8042
3262 8039 3255 8042 3250 8036
TIME...MOT...LOC 0033Z 260DEG 33KT 3254 8028 3236 8037
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EDT MON JUN 10 2013 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL STEADILY WEAKEN OVERNIGHT AS A STRONG TROUGH AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. THE FRONT WILL MOVE ACROSS THE AREA EARLY TUESDAY...BEFORE HIGH PRESSURE REBUILDS OVER THE REGION THROUGH MID WEEK. ANOTHER COLD FRONT COULD PASS THROUGH THE REGION LATE THURSDAY INTO EARLY FRIDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED CONVECTION HAS INITIATED BY LATE AFTERNOON ALONG THE SEABREEZE...WHILE A STRONGER AND MORE PERSISTENT LINE OF THUNDERSTORMS UPSTREAM IS GRADUALLY SLIPPING TOWARD THE WESTERN PERIPHERY OF THE FORECAST AREA. WILL CONTINUE TO INDICATE INCREASING THUNDERSTORM POTENTIAL THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EVENING TIME FRAME. DETAILS REGARDING THE EVOLUTION OF CONVECTIVE COVERAGE ARE STILL SOMEWHAT UNCERTAIN CONSIDERING INCONSISTENCIES BETWEEN MODEL SOLUTIONS AND POOR MODEL PERFORMANCE FOR THE MORNING AND EARLY AFTERNOON PERIOD. LATEST THINKING IS THAT THE BEST CONVECTIVE COVERAGE COULD ACTUALLY OCCUR LATER THAN CLIMATOLOGICAL NORMALS...AS A STRONG UPPER TROUGH SHIFTS SHORTWAVE ENERGY TOWARD THE EAST COAST AND SUPPLIES ENHANCED FORCING FOR DEVELOPMENT PAST SUNSET. HAVE INTRODUCED LIKELY POPS FOR THE WESTERN TIER COUNTIES BY 7 PM EDT...MAINTAINING THUNDERSTORM CHANCES IN THE HIGH CHANCE/40 PERCENT RANGE ELSEWHERE UNTIL AROUND MIDNIGHT. WILL NEED TO CAREFULLY MONITOR SEVERE WEATHER POTENTIAL INTO THE EVENING HOURS...ESPECIALLY AS THE AXIS OF BOTH A 20 TO 30 KT LOW LEVEL JET AND A 60 TO 70 KT UPPER LEVEL JET SHIFTS CLOSER TO THE REGION. ONGOING CONVECTION UPSTREAM HAS ALREADY STRENGTHENED TO SEVERE LEVELS WITHIN NOTABLE SYNOPTIC SCALE SUPPORT...ABUNDANT DEEP LAYER MOISTURE AND MODERATE TO HIGH INSTABILITY. LATEST THINKING IS THAT THIS MORE ORGANIZED INLAND CONVECTION WILL EVENTUALLY PROGRESS INTO THE WESTERN ZONES AS THE UPPER TROUGH AXIS SLIPS EASTWARD...COMBINING WITH MESOSCALE BOUNDARIES AND ANY ONGOING DIURNAL CONVECTION. WILL THUS CONTINUE TO MENTION THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK...HIGHLIGHTING DAMAGING WIND GUSTS AS THE MAIN ASSOCIATED RISK. NUMERICAL MODEL SOLUTIONS ALL SHOW VARYING DEGREES OF CONVECTION CONTINUING INTO AT LEAST PORTIONS OF THE NIGHTTIME PERIOD...DRIVEN MAINLY BY THE UPPER LEVEL ENERGY AND A SHARPENING SURFACE TROUGH. HAVE THEREFORE MAINTAINED AT LEAST 20 TO 30 PERCENT POPS THROUGH MIDNIGHT...BEFORE DECREASING RAIN CHANCES FROM SOUTHWEST TO NORTHEAST AS UPSTREAM CONVECTION EVENTUALLY TRACKS TOWARD THE COAST FOLLOWING THE SHORTWAVE ENERGY. EXPECT LOW TEMPERATURES TO REACH THE LOWER 70S...EXCEPT MID 70S ALONG THE LOCALLY WARMER COASTLINE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TUESDAY AND TUESDAY NIGHT...AN UPPER LEVEL TROUGH WILL EXTEND DOWN THE EASTERN SEABOARD TUESDAY MORNING BEFORE SHIFTING OFFSHORE TUESDAY AFTERNOON INTO TUESDAY NIGHT. AT THE SURFACE...A COLD FRONT WILL PUSH OFFSHORE TUESDAY MORNING...WITH A LEE SIDE TROUGH FORMING INLAND LATER IN THE AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD STILL BE ONGOING ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND COASTAL SOUTHEAST GEORGIA AT THE START OF THE DAY AHEAD OF THE COLD FRONT...THEN SOME BRIEF CLEARING COULD OCCUR AS THE FRONT SHIFTS OFFSHORE. DESPITE DRIER AIR FILTERING IN BEHIND THE FRONT...THERE SHOULD BE ENOUGH LINGERING MOISTURE TO SUPPORT SOME ISOLATED CONVECTION ACROSS THE AREA IN THE AFTERNOON AND EARLY EVENING AHEAD OF THE LEE-SIDE TROUGH. MODEL SOUNDINGS SHOW A FAIRLY UNSTABLE AIR MASS IN PLACE...AND MORE DRIER AIR ALOFT WOULD SUPPORT A GREATER DOWNDRAFT POTENTIAL WITH ANY THUNDERSTORMS THAT DEVELOP. THEREFORE...CANNOT RULE OUT A FEW STRONG OR SEVERE THUNDERSTORMS IN THE AFTERNOON CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL. A WESTERLY/DOWNSLOPE FLOW ALOFT WILL ALLOW DAYTIME TEMPERATURES TO WARM INTO THE LOWER 90S AWAY FROM THE IMMEDIATE COAST. LOWS TUESDAY NIGHT WILL BE IN THE LOWER 70S. WEDNESDAY AND WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING WILL EXTEND INTO THE REGION FROM THE WEST...WHILE A WEAK SURFACE TROUGH PREVAILS OVER THE AREA. MODELS ARE NOT DEPICTING MUCH IN THE WAY OF PRECIPITATION GIVEN THE STRONG SUBSIDENCE AND RELATIVELY DRY AIR IN PLACE AND AS A RESULT THE FORECAST WILL SHOW RAIN-FREE CONDITIONS. HOWEVER...THERE IS A SUBTLE SHORT WAVE DROPPING IN FROM THE NORTHWEST AND THE WEAK BOUNDARY AT THE SURFACE SO NOT FULLY CONFIDENT THAT NO CONVECTION WILL DEVELOP. DOWNSLOPE WINDS WILL PUSH HIGHS INTO THE MID 90S ACROSS THE AREA AWAY FROM THE IMMEDIATE COAST. IT WILL NOT COOL OFF MUCH AT NIGHT EITHER...WITH LOWS ONLY IN THE MID 70S. THURSDAY...THE STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL BEGIN TO BREAK DOWN OVER THE REGION AS AN UPPER TROUGH AND ASSOCIATED SURFACE LOW SHIFT FROM THE OHIO VALLEY TO THE MID-ATLANTIC REGION. A TRAILING COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST. A SHORT WAVE WILL SWING ACROSS SOUTHERN GEORGIA AND COULD SPARK SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY MORNING...ESPECIALLY SOUTH OF THE SAVANNAH RIVER. THEN...INCREASING MOISTURE DUE TO A SOUTHWEST FLOW AT THE SURFACE AND THE APPROACH OF THE COLD FRONT COULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE AFTERNOON. MODERATE INSTABILITY AND STEEPENING MID LEVEL LAPSE RATES COULD SUPPORT SOME SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL. THURSDAY SHOULD BE THE WARMEST DAY OF THE WEEK...AS A DOWNSLOPE FLOW ALOFT AND COMPRESSIONAL HEATING AHEAD OF THE FRONT CAUSE TEMPERATURES TO REACH HIGHS IN THE MID AND UPPER 90S AWAY FROM THE COOLER COAST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH A COLD FRONT THURSDAY NIGHT INTO EARLY FRIDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH LARGE HAIL AND DAMAGING WINDS. HIGH PRESSURE WILL THEN BUILD OVER THE REGION FRIDAY INTO EARLY NEXT WEEK...WITH LITTLE TO NO CHANCE OF SHOWER/THUNDERSTORM ACTIVITY OUTSIDE AN INLAND MOVING SEABREEZE. HIGH TEMPS WILL BE A FEW DEGREES COOLER POST COLD FROPA THURSDAY NIGHT/EARLY FRIDAY...BEFORE GRADUALLY WARMING INTO EARLY NEXT WEEK AS DEEP LAYERED HIGH PRESSURE BUILDS OVER THE SOUTHEAST. OVERALL HIGH TEMPS SHOULD BE IN THE MID/UPPER 80S FRIDAY/SATURDAY...BEFORE WARMING INTO THE UPPER 80S/LOWER 90S SUNDAY/MONDAY. OVERNIGHT LOWS SHOULD RANGE FROM THE MID 60S TO LOW 70S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED CONVECTION HAS INITIATED ALONG AND INLAND OF THE SEABREEZE BY LATE AFTERNOON. CONSIDERING THE ORIENTATION OF THE SEABREEZE BOUNDARY BY 20Z...THUNDERSTORM POTENTIAL IS CURRENTLY HIGHEST AT KSAV...WHILE CONVECTION IS FOUND FARTHER WEST OF THE KCHS TERMINAL. NUMERICAL MODEL TRENDS SUGGEST THAT STRONGER UPSTREAM CONVECTION WILL EVENTUALLY SHIFT TOWARD THE COASTAL AREAS AHEAD OF AN UPPER LEVEL SHORTWAVE THIS EVENING AND OVERNIGHT. THUS AFTER SEABREEZE CONVECTION PUSHES INLAND...THE TAF SITES COULD EXPERIENCE A BRIEF BREAK IN THUNDERSTORM IMPACTS BEFORE CONVECTION WORKS BACK TOWARD THE COASTLINE LATER THIS EVENING AND OVERNIGHT. WILL ALLOW SUBSEQUENT TAF ISSUANCES TO BECOME MORE DETERMINISTIC REGARDING THUNDERSTORMS FOR LATER IN THE PERIOD. BREEZY SOUTH/SOUTHWEST WINDS ARE EXPECTED THROUGH THE EARLY EVENING. WINDS WILL DIMINISH A BIT LATER TONIGHT...YET NOT COMPLETELY DECOUPLE AT KCHS WHERE THE PRESSURE GRADIENT WILL REMAIN SLIGHTLY TIGHTER. EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE TUESDAY MORNING WITH SHOWERS AND THUNDERSTORMS ALONG A PASSING COLD FRONT. VFR CONDITIONS ARE THEN EXPECTED THROUGH EARLY THURSDAY. MVFR CIGS/VSBYS OR LOWER ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY WITH SHOWERS AND THUNDERSTORMS ALONG ANOTHER COLD FRONT. VFR CONDITIONS ARE THEN EXPECTED OVER THE WEEKEND. && .MARINE... ATLANTIC HIGH PRESSURE WILL STEADILY RETREAT TONIGHT AHEAD OF A SHARPENING INLAND TROUGH AND ASSOCIATED COLD FRONT TO THE WEST. THE PRESSURE GRADIENT WILL TIGHTEN AS A RESULT...MAINTAINING SOUTH/SOUTHWEST FLOW IN THE 15 TO 20 KT RANGE. SEAS WILL BUILD FROM 2 TO 3 FT THIS AFTERNOON TO 3 TO 5 FT OVERNIGHT. TUESDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL CONTINUE TO HOLD OVER THE COASTAL WATERS EARLY TUESDAY BEFORE A WEAK COLD FRONT PUSHES OVER THE WATERS BY TUESDAY EVENING. SOUTH/SOUTHWEST FLOW MAY BRIEFLY SURGE TO 15-20 KT WITH COLD FROPA ALONG WITH WAVES UP TO 3-5 FT...HIGHEST BEYOND 20 NM FROM THE COAST. CONDITIONS WILL THEN REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS WEDNESDAY INTO EARLY THURSDAY WITH HIGH PRESSURE DOMINATING THE WATERS. THERE COULD BE A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FOR WATERS BEYOND 10 NM FROM THE COAST THURSDAY EVENING THROUGH EARLY FRIDAY AS A STRONGER COLD FRONT PASSES OVER THE WATERS WITH SHOWERS AND THUNDERSTORMS. CONDITIONS SHOULD THEN IMPROVE INTO THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE WATERS BEHIND THE COLD FRONT PUSHING OVER THE WESTERN ATLANTIC. RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS ON TUESDAY FOR THE CHARLESTON COUNTY BEACHES DUE TO A COMBINATION OF FACTORS INCLUDING BREEZY CONDITIONS AND LONG PERIOD SWELLS IMPACTING THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...JAQ LONG TERM...DPB AVIATION...WMS MARINE...JAQ/WMS
Hazardous weather outlook, Jun 10, 4:10 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT MON JUN 10 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 112015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 410 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR STRONGER STORMS WILL BE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-112015- CHARLESTON- 410 PM EDT MON JUN 10 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR STRONGER STORMS WILL BE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-112015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 10, 7:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST 1 NE BLOOMINGDALE 32.14N 81.29W
06/10/2013 E65 MPH CHATHAM GA PUBLIC
PUBLIC REPORTED WIND GUSTS BETWEEN 60 TO 65 MPH.
&&
EVENT NUMBER CHS1300442
TIMTESpecial weather statement, Jun 10, 7:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT MON JUN 10 2013
GAZ139-141-110000-
COASTAL LIBERTY-COASTAL MCINTOSH-
727 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 800 PM EDT...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLACKBEARD ISLAND
TO DARIEN...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ST. CATHERINES ISLAND...ASHINTILLY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3131 8143 3133 8144 3133 8146
3168 8124 3170 8113 3163 8113 3155 8117
3152 8117 3141 8125 3138 8125 3138 8128
3143 8132 3138 8130 3137 8128 3133 8128
3132 8125 3130 8126 3129 8130
TIME...MOT...LOC 2328Z 248DEG 31KT 3159 8114 3136 8134Local storm report, Jun 10, 7:31 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 WNW MEINHARD 32.20N 81.26W
06/10/2013 EFFINGHAM GA EMERGENCY MNGR
AN EMERGENCY MANAGER REPORTED 2 TREES AND POWER LINES
DOWN NEAR THE INTERSECTION OF HIGHWAY 30 AND KELLY
DRIVE.
&&
EVENT NUMBER CHS1300443
DPBLocal storm report, Jun 10, 7:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 SW WINDSOR FOREST 31.96N 81.15W
06/10/2013 CHATHAM GA PUBLIC
PUBLIC REPORTED DOWN POWER LINES ON 2300 BLOCK OF NOEL
C CONAWAY ROAD.
&&
EVENT NUMBER CHS1300444
TIMTELocal storm report, Jun 10, 7:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG GUYTON 32.34N 81.39W
06/10/2013 EFFINGHAM GA PUBLIC
PUBLIC REPORTED DOWN POWER LINES ON 2300 BLOCK OF NOEL
C CONAWAY ROAD.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER CHS1300444
TIMTELocal storm report, Jun 10, 7:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 1 N BLUFFTON 32.25N 80.86W
06/10/2013 BEAUFORT SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
BLUFFTON PARKWAY AND RED CEDAR STREET.
&&
EVENT NUMBER CHS1300445
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:23 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
| Jun 10, 3:31 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 29 min |
| Jun 10, 3:35 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Jun 10, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley, Colleton, Dorchester | 32 min |
| Jun 10, 4:01 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jun 10, 4:32 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 28 min |
| Jun 10, 4:37 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jun 10, 4:42 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 33 min |
| Jun 10, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 39 min |
| Jun 10, 4:58 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
| Jun 10, 5:12 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 10, 5:25 PM EDT | Special Weather Statement | CHS | Allendale | 35 min |
| Jun 10, 5:39 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 66 min |
| Jun 10, 5:50 PM EDT | Special Weather Statement | CHS | Hampton | 25 min |
| Jun 10, 5:56 PM EDT | Special Weather Statement | CHS | Allendale | 34 min |
| Jun 10, 6:06 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 39 min |
| Jun 10, 6:08 PM EDT | Special Weather Statement | CHS | Jasper | 22 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton, Jasper | 66 min |
| Jun 10, 6:29 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Jun 10, 6:31 PM EDT | Special Weather Statement | CHS | Jasper | 44 min |
| Jun 10, 6:39 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
| Jun 10, 6:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Jun 10, 7:02 PM EDT | Special Marine Warning | CHS | 88 min | |
| Jun 10, 7:43 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 62 min |
| Jun 10, 7:48 PM EDT | Special Marine Warning | CHS | 87 min | |
| Jun 10, 7:53 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.